Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 187, NWS Eureka, CA

November 3, 2015

NWS Eureka, CA issued this small craft advisory at Nov 3, 2015, 8:55 PM PST. It took effect at Nov 3, 2015, 9:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2015, 8:55 PM PST (04:55 UTC)
In effect from
Nov 3, 2015, 9:00 PM PST
Expired
Nov 5, 2015, 2:46 AM PST
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WHUS76 KEKA 040455
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 PM PST TUE NOV 3 2015

PZZ475-041300-
/O.EXP.KEKA.GL.W.0032.000000T0000Z-151104T0500Z/
/O.NEW.KEKA.SC.Y.0187.151104T0500Z-151105T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
855 PM PST TUE NOV 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WINDS...NW 25 TO 30 KT WITH GUSTS TO AROUND 35 KT. WINDS WILL
  DECREASE SLIGHTLY OVERNIGHT BUT REMAIN GUSTY THROUGH WEDNESDAY.

* WAVES/SEAS...NW 11 TO 12 FEET AT 11 SECONDS. WAVES WILL VERY 
  GRADUALLY DECAY IN SIZE BUT WILL REMAIN LARGE WITH SHORTER 
  PERIODS THROUGH WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-041300-
/O.CON.KEKA.SC.Y.0186.000000T0000Z-151104T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
855 PM PST TUE NOV 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WINDS...NW 15 TO 25 KT WITH LOCAL GUSTS TO AROUND 35 KT. WINDS 
  WILL DECREASE SLIGHTLY OVERNIGHT BUT REMAIN GUSTY THROUGH 
  WEDNESDAY. 

* WAVES/SEAS...NW 10 TO 13 FEET AT 12 SECONDS. WAVES WILL
  GRADUALLY DECAY IN SIZE BUT WILL REMAIN ELEVATED THROUGH
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-041300-
/O.CON.KEKA.SC.Y.0186.000000T0000Z-151105T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
855 PM PST TUE NOV 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WINDS...NW 20 TO 25 KT WITH LOCAL GUSTS TO AROUND 30 KT. WINDS 
  WILL DECREASE SLIGHTLY OVERNIGHT BUT REMAIN GUSTY THROUGH 
  WEDNESDAY. 

* WAVES/SEAS...NW 10 TO 12 FEET AT 13 SECONDS. WAVES WILL 
  GRADUALLY DECAY IN SIZE BUT WILL REMAIN ELEVATED WITH SHORTER 
  PERIODS THROUGH WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
318 
WHUS76 KEKA 041108
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 AM PST WED NOV 4 2015

PZZ475-041915-
/O.EXT.KEKA.SC.Y.0187.000000T0000Z-151105T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
308 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...N 15 TO 25 KT THROUGH THIS EVENING...THEN EASING TO 10
  TO 15 KT OVERNIGHT AND THU.

* WAVES/SEAS...NW 8 TO 9 FT AT 10 SECONDS TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-041915-
/O.EXT.KEKA.SC.Y.0186.000000T0000Z-151105T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
308 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...N 15 TO 20 KT THROUGH THIS EVENING...THEN EASING TO 5 TO
  10 KT OVERNIGHT AND THU. 

* WAVES/SEAS...NW 7 TO 8 FT AT 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-041500-
/O.CON.KEKA.SC.Y.0186.000000T0000Z-151104T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
308 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

* WINDS...N 10 TO 20 KT THROUGH THIS EVENING...THEN EASING TO 5 TO
  10 KT OVERNIGHT AND THU.  

* WAVES/SEAS...NW 7 TO 8 FT AT 10 SECONDS TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
803 
WHUS76 KEKA 041451
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
651 AM PST WED NOV 4 2015

PZZ455-041600-
/O.EXP.KEKA.SC.Y.0186.000000T0000Z-151104T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
651 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...
|

$$

PZZ475-042300-
/O.CON.KEKA.SC.Y.0187.000000T0000Z-151105T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
651 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...N 15 TO 25 KT THROUGH THIS EVENING...THEN EASING TO 10 
  TO 15 KT OVERNIGHT AND THU. 

* WAVES/SEAS...NW 8 TO 9 FT AT 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-042300-
/O.CON.KEKA.SC.Y.0186.000000T0000Z-151105T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
651 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...N 15 TO 20 KT THROUGH THIS EVENING...THEN EASING TO 5 
  TO 10 KT OVERNIGHT AND THU. 

* WAVES/SEAS...NW 7 TO 8 FT AT 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
107 
WHUS76 KEKA 041711
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
911 AM PST WED NOV 4 2015

PZZ475-050115-
/O.CON.KEKA.SC.Y.0187.000000T0000Z-151105T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
911 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS
EVENING...

* WINDS...N 15 TO 25 KT THROUGH THIS EVENING...THEN EASING TO 10
  TO 15 KT OVERNIGHT AND THURSDAY.

* WAVES/SEAS...NW 8 TO 9 FT AT 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-050115-
/O.CON.KEKA.SC.Y.0186.000000T0000Z-151105T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
911 AM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS
EVENING...

* WINDS...N 15 TO 20 KT THROUGH THIS EVENING...THEN EASING TO 5 
  TO 15 KT OVERNIGHT AND THU. 

* WAVES/SEAS...NW 7 TO 8 FT AT 10 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
701 
WHUS76 KEKA 042304
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PST WED NOV 4 2015

PZZ475-050715-
/O.EXT.KEKA.SC.Y.0187.000000T0000Z-151105T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 PM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM THURSDAY...

* WINDS...N 15 TO 25 KT...EASING TO 10 TO 15 KT LATE TONIGHT AND
  THURSDAY.

* WAVES/SEAS...NW 8 TO 9 FT AT 10 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-050500-
/O.EXT.KEKA.SC.Y.0186.000000T0000Z-151105T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
304 PM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING...

* WINDS...N 10 TO 20 KT...EASING TO 5 TO 15 KT LATE TONIGHT.

* WAVES/SEAS...NW 7 TO 8 FT AT 10 SECONDS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
168 
WHUS76 KEKA 050453
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PST WED NOV 4 2015

PZZ470-050600-
/O.EXP.KEKA.SC.Y.0186.000000T0000Z-151105T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
853 PM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

PZZ475-051100-
/O.CON.KEKA.SC.Y.0187.000000T0000Z-151105T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PST WED NOV 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N 15 TO 25 KT...EASING TO 10 TO 15 KT LATE TONIGHT AND 
  THURSDAY. 

* WAVES/SEAS...NW 8 TO 9 FT AT 10 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
028 
WHUS76 KEKA 051046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST THU NOV 5 2015

PZZ475-051200-
/O.CAN.KEKA.SC.Y.0187.000000T0000Z-151105T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST THU NOV 5 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 3:32 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 3, 3:32 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST TUE NOV 3 2015

.SYNOPSIS...COOL AND DRY WEATHER CONDITIONS WILL PREVAIL THROUGH MID
WEEK AS A COLD UPPER TROUGH OVER THE GREAT BASIN SLOWLY MOVES AWAY
TO THE EAST.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...TODAY UNFOLDED TO BE A PRETTY
NICE DAY WITH MOSTLY CLEAR SKIES ACROSS NORTHWEST CALIFORNIA AND
BREEZY CONDITIONS ALONG COASTAL AREAS. FROSTY CONDITIONS WILL
RETURN TO MUCH OF THE INTERIOR LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING WITH FREEZING TEMPERATURES LIKELY ACROSS TRINITY
COUNTY. AS A RESULT, A FREEZE WARNING WAS ISSUED FOR TRINITY
COUNTY AND A FROST ADVISORY FOR INTERIOR MENDOCINO COUNTY.
FREEZING TEMPERATURES WILL BE POSSIBLE FOR PARTS OF NE MENOCINO
TONIGHT, ESPECIALLY NEAR COVELO AND AROUND ROUND VALLEY, HOWEVER
THE COVERAGE OF THESE LOCATIONS DID NOT SEEM TO WARRANT A WARNING
AT THIS TIME. IF TEMPERATURES FALL MORE SIGNIFICANTLY ACROSS
EASTERN MENDOCINO THEN THE ADVISORY MAY NEED TO BE UPGRADED TO A
WARNING TONIGHT. LIKEWISE AREAS OF FROST WILL IMPACT EASTERN
HUMBOLDT COUNTY. SOME CORRIDORS ALONG HIGHWAY 101 (BETWEEN LEGGET
AND WILLITS) COULD GET SLICK WITH FROST DEVELOPMENT SO WEDNESDAY
MORNING COMMUTERS SHOULD BEWARE AND EASE OFF THAT GAS PEDAL. AREAS
OF FROST WILL BE POSSIBLE THE NEXT FEW EVENINGS FROM WEDNESDAY
NIGHT THROUGH EARLY SATURDAY MORNING.

DAYTIME TEMPERATURES WILL GRADUALLY INCREASE TO JUST ABOVE NORMAL
FOR INTERIOR LOCATIONS AS WEAK RIDGING SHIFTS IN BEHIND THE GREAT
BASIN UPPER TROUGH. A WEAK WAVE IN THE UPPER FLOW COULD BRING A
SLIGHT CHANCE FOR RAIN TO THE NORTHERN CWA BUT AMOUNTS WILL BE
MINIMAL WITH MOSTLY CLOUD COVER EXPECT ACROSS THE AREA. KML

.LONG TERM (SATURDAY THROUGH MONDAY)...MODEL GUIDANCE CONTINUES
TO INDICATE THAT A LONGWAVE TROUGH WILL PERSIST ACROSS THE WEST
COAST AND GREAT BASIN...WITH A FLAT LONGWAVE RIDGE ACROSS THE
CENTRAL AND EASTERN PACIFIC. THIS WOULD PLACE OUR AREA WITHIN A
REGIME OF MEAN NORTHWEST FLOW ALOFT...AND WOULD BE CONDUCIVE TO
COLDER STORM SYSTEMS IMPACTING THE PACIFIC NORTHWEST FROM THE GULF
OF ALASKA. THIS IS INDEED WHAT WILL LIKELY HAPPEN OVER THE
WEEKEND...AS DETERMINISTIC SOLUTIONS CONTINUE TO CONVERGE ON SUCH
A SCENARIO. AS THIS STORM SYSTEM APPROACHES THE AREA FROM THE
NORTHWEST SATURDAY...AN INITIAL WEAKENING COLD FRONT WILL LIKELY
BRING A LEADING BAND OF LIGHT RAIN TO AT LEAST THE REDWOOD COAST
AND POSSIBLY INTO THE INTERIOR MOUNTAINS...ALTHOUGH MODELS REMAIN
A BIT SPLIT ON HOW MUCH RAIN WILL FALL FROM THIS INITIAL FRONT.
AFTER WHAT IS LIKELY TO BE A BRIEF LULL...A STRONGER FRONT
ASSOCIATED WITH MUCH COLDER AIR WILL IMPACT THE COAST ON
SUNDAY...BRINGING WITH IT AN ADDITIONAL PERIOD OF RAIN FOLLOWED BY
A PROLONGED PERIOD OF CONVECTIVE SHOWERS THAT COULD PERSIST INTO
MONDAY. THIS SYSTEM WILL ALSO RESULT IN LOWERING SNOW
LEVELS...PERHAPS AS LOW AS 3 TO 4 KFT...ALONG WITH COLDER MAX/MIN
TEMPERATURES IN MOST LOCATIONS. RAINFALL TOTALS REMAIN SOMEWHAT
UNCERTAIN...BUT THE PROGRESSIVE NATURE OF THIS SYSTEM WILL LIKELY
PREVENT ACCUMULATIONS FROM BEING PARTICULARLY HEAVY.

&&

.AVIATION...VFR CONDITIONS PREVAILED TODAY AS COLDER NORTHERLY FLOW
PROVIDED SUFFICIENT MIXING TO CLEAR OUT MOST SKIES ACROSS NORTHWEST
CALIFORNIA WITH THE EXCEPTION OF SOME CU ACROSS THE INTERIOR. GUSTY
WINDS WILL IMPACT COASTAL AIRFIELDS AND HIGHER ELEVATIONS THROUGH
THE EARLY THIS EVENING. MODELS SHOW AREA OF HIGHER RH VALUES DEVELOP
NEAR HUMBOLDT BAY AFTER 6Z TONIGHT. THIS COULD MEAN THE DEVELOPMENT
OF SOME MVFR CLOUDS, MAYBE ISOLATED IFR, OVERNIGHT. EXPECT SOME
VALLEY TO DEVELOP AGAIN TONIGHT AS WELL. CLOUD COVER SHOULD
SCATTERING AWAY LATE WEDNESDAY MORNING MAKING FOR A MOSTLY CLEAR
AFTERNOON ACROSS NORTHWEST CALIFORNIA. KML

&&

.MARINE...AFTER A MODEST WEAKENING OF WIND SPEEDS OVERNIGHT AND
EARLY THIS MORNING ACROSS THE WATERS...LOCAL BUOY OBSERVATIONS
INDICATE THAT WINDS ARE BEGINNING TO RAMP BACK UP AS OF EARLY THIS
AFTERNOON. THIS TREND APPEARS TO BE WELL FORECAST BY HIGH
RESOLUTION MODELS THUS FAR...AND BY EARLY EVENING WINDS WILL
LIKELY BE BACK TO NEAR 30 KT ACROSS THE SOUTHERN WATERS WITH GUSTS
IN THE 35 TO 40 KT RANGE. THUS...WILL CONTINUE TO MAINTAIN THE
GALE WARNING ACROSS THESE WATERS...AND THIS MAY NEED TO BE
EXTENDED A FEW HOURS BEYOND 9 PM IF WINDS ARE SLOW TO DECREASE
OVERNIGHT. MEANWHILE...SEAS HAVE BEGUN TO RESPOND TO THE
DECREASING WIND SPEEDS THIS MORNING...HOWEVER THEY REMAIN ELEVATED
AT AROUND 9 TO 12 FEET AND 11 OR 12 SECONDS AND WILL CONTINUE TO
REMAIN SO UNTIL WINDS FINALLY BEGIN TO DECREASE WEDNESDAY AND
EARLY THURSDAY.

LIKEWISE...THURSDAY IS EXPECTED TO BE A TRANSITION DAY OF SORTS
ACROSS THE WATERS...AS WINDS WILL WEAKEN MARKEDLY THROUGH THE DAY
AND ALLOW SOME OF THE STEEPER SEAS TO SETTLE.  AT THE SAME TIME...A
MODERATE MID PERIOD NORTHWESTERLY SWELL WILL BEGIN TO BUILD INTO THE
WATERS. THE COMBINED EFFECT OF THESE TWO FACTORS WILL LIKELY YIELD
GENERALLY IMPROVING CONDITIONS THROUGH THE DAY. BY FRIDAY THE SEA
STATE WILL BE DOMINATED BY THIS MIDDLE PERIOD SWELL AS WINDS WILL
REMAIN LIGHT TO MODERATE...WITH EAVE HEIGHTS LIKELY IN THE 5 TO 6
FOOT RANGE WITH A DOMINANT PERIOD AROUND 10 TO 11 SECONDS.

THE BIG STORY HEADING INTO THE WEEKEND WILL BE THE ARRIVAL OF A
LARGE NORTHWESTERLY LONG PERIOD SWELL GENERATED BY A STRONG ALEUTIAN
LOW. THE FORERUNNERS WILL LIKELY BEGIN ARRIVING OVERNIGHT
FRIDAY...AND QUICKLY BUILD INTO THE WATERS DURING THE DAY SATURDAY
AND EARLY SUNDAY. MODEL GUIDANCE CONTINUES TO INDICATE THAT BY
SUNDAY THIS SWELL WILL BUILD TO HEIGHTS OF 11 TO 13 FEET AT AROUND
15 OR 16 SECONDS...WHICH WOULD GENERATE LARGE SURF ALONG AREA
BEACHES AS WELL.  A SNEAKER WAVE THREAT MAY ALSO DEVELOP ON
SATURDAY...HOWEVER THIS WILL DEPEND LARGELY ON THE TIMING OF THE
INITIAL FORE RUNNERS AND THE DECAY OF THE PREVIOUS MIDDLE PERIOD
SWELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FREEZE WARNING FROM 3 AM TO 8 AM PST WEDNESDAY FOR CAZ004.

     FROST ADVISORY FROM 3 AM TO 8 AM PST WEDNESDAY FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 8 PM PST THIS EVENING FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST THURSDAY FOR PZZ470.

     GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ475.

     SMALL CRAFT ADVISORY UNTIL 7 AM PST WEDNESDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 3, 3:12 PM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
312 PM PST TUE NOV 3 2015

CAZ004-042315-
UPPER TRINITY RIVER-
312 PM PST TUE NOV 3 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

BELOW NORMAL OVERNIGHT TEMPERATURES WITH PATCHY FROST WILL LIKELY
CONTINUE THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-042315-
MENDOCINO INTERIOR-
312 PM PST TUE NOV 3 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

WATCH OUT FOR FROSTY ROADS ALONG PARTS OF HIGHWAY 101 EARLY
WEDNESDAY MORNING. EARLY MORNING COMMUTERS SHOULD BE CAUTIOUS AND
TAKE TURNS MORE SLOWLY.

BELOW NORMAL OVERNIGHT TEMPERATURES WITH PATCHY FROST WILL LIKELY
CONTINUE THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-042315-
NORTH COAST INTERIOR-
312 PM PST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST POSSIBLE ACROSS INTERIOR VALLEYS TONIGHT.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BELOW NORMAL OVERNIGHT TEMPERATURES WITH PATCHY WILL LIKELY
CONTINUE IN POCKETS OF THE NORTH COAST THROUGH THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-042315-
REDWOOD COAST-MENDOCINO COAST-
312 PM PST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST POSSIBLE TONIGHT ACROSS INTERIOR VALLEYS AWAY FROM
THE IMMEDIATE COAST. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.